Alert archive / Texas / High Wind Warnings in 2005
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Nov 27, 2005, 4:57 AM CST for 14 counties in Texas. It took effect at Nov 27, 2005, 9:00 AM CST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 27, 2005, 4:57 AM CST (10:57 UTC)
- In effect from
- Nov 27, 2005, 9:00 AM CST
- Expired
- Nov 27, 2005, 3:10 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 7 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 11:45 AM CST | NON-TSTM WND GST 58 | 6 Nw White River Lake, TX | |
| Nov 27, 11:55 AM CST | NON-TSTM WND GST 58 | 5 Sw Graham, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3178 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 271057 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 457 AM CST SUN NOV 27 2005 ...STRONG WINDS ARE EXPECTED OVER THE SOUTH PLAINS TODAY... .A VIGOROUS STORM SYSTEM WILL CAUSE WESTERLY WINDS TO INCREASE OVER ALL OF THE WEST TEXAS SOUTH PLAINS AND ROLLING PLAINS TODAY. SUSTAINED SPEEDS OF 30 TO 45 MPH ARE EXPECTED TO BE WIDESPREAD WITH GUSTS LOCALLY UP TO 60 MPH. A CORRIDOR OF PARTICULARLY HIGH WINDS WILL LIKELY TRANSIT THE CENTRAL PORTIONS OF THE SOUTH PLAINS AROUND MIDDAY. GIVEN RECENTLY DRY CONDITIONS...THESE WINDS MAY RESULT IN WIDESPREAD BLOWING DUST WHICH WILL REDUCE VISIBILITIES. TXZ027>030-033>037-039>042-271900- /O.UPG.KLUB.WI.Y.0002.051127T1500Z-051128T0000Z/ /O.NEW.KLUB.HW.W.0001.051127T1500Z-051128T0000Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 457 AM CST SUN NOV 27 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THIS IS AN UPGRADE AND REPLACES THE PREVIOUSLY ISSUED WIND ADVISORY. VERY STRONG WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 35 TO 45 MPH DURING THE MID TO LATE MORNING HOURS. WIND GUSTS TO 60 MPH ARE POSSIBLE. THESE WINDS WILL SUBSIDE DURING THE LATE AFTERNOON. AREAS OF BLOWING DUST WILL ADDITIONALLY REDUCE VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS ARE URGED TO SECURE OUTDOOR ITEMS THAT CAN BE BLOWN ABOUT BY THESE WINDS. THOSE PLANNING TRAVEL SHOULD PREPARE FOR DANGEROUS DRIVING CONDITIONS GIVEN THE VERY STRONG WINDS AND THE POTENTIAL FOR BLOWING DUST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ TXZ031-271900- /O.NEW.KLUB.HW.W.0001.051127T1500Z-051128T0000Z/ MOTLEY- INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS 457 AM CST SUN NOV 27 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 35 TO 45 MPH BY MIDDAY. WIND GUSTS TO 55 MPH ARE POSSIBLE. THESE WINDS WILL SUBSIDE DURING THE LATE AFTERNOON. AREAS OF BLOWING DUST WILL ADDITIONALLY REDUCE VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS ARE URGED TO SECURE OUTDOOR ITEMS THAT CAN BE BLOWN ABOUT BY THESE WINDS. THOSE PLANNING TRAVEL SHOULD PREPARE FOR DANGEROUS DRIVING CONDITIONS GIVEN THE VERY STRONG WINDS AND THE POTENTIAL FOR BLOWING DUST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ TXZ024>026-032-271900- /O.EXA.KLUB.WI.Y.0002.051127T1500Z-051128T0000Z/ BRISCOE-HALL-CHILDRESS-COTTLE- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...PADUCAH 457 AM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG WESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS THE ADVISORY AREA. VERY DRY CONDITIONS COMBINED WITH THE STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING DUST. BLOWING DUST MAY DECREASE VISIBILITIES TO BETWEEN 1 AND 3 MILES...AND LOCALLY LESS NEAR PLOWED FIELDS. THESE WINDS WILL SUBSIDE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ TXZ021>023-038-043-044-271900- /O.CON.KLUB.WI.Y.0002.051127T1500Z-051128T0000Z/ PARMER-CASTRO-SWISHER-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...GUTHRIE...JAYTON...ASPERMONT 457 AM CST SUN NOV 27 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG WESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS THE ADVISORY AREA. VERY DRY CONDITIONS COMBINED WITH THE STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING DUST. BLOWING DUST MAY DECREASE VISIBILITIES ON THE CAPROCK TO AROUND 1 MILE OR LESS AT TIMES...ESPECIALLY NEAR PLOWED FIELDS. THESE WINDS WILL SUBSIDE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
3 follow-up statements
000 WWUS74 KLUB 271819 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1219 PM CST SUN NOV 27 2005 TXZ027>031-033>037-039>042-280000- /O.CON.KLUB.HW.W.0001.000000T0000Z-051128T0000Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST 1219 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. THE WINDS WILL CAUSE WIDESPREAD AREAS OF BLOWING DUST WITH MANY LOCATIONS HAVING VISIBILITIES REDUCED TO LESS THAN 3 MILES. LOCALIZED AREAS OF BLOWING DUST REDUCING VISIBILITIES TO 1/2 MILE OR LESS CAN BE EXPECTED NEAR OPEN FIELDS AND CONSTRUCTION SITES. TRAVEL ACROSS THE AREA WILL BE HAZARDOUS AT TIMES GIVEN THE STRONG WINDS AND THE POTENTIAL FOR RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING DUST. DRIVERS OF HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH TO SOUTH ROADWAYS...WILL NEED TO EXERCISE EXTRA CAUTION. $$ TXZ021>026-032-038-043-044-280000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-COTTLE-KING-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... PADUCAH...GUTHRIE...JAYTON...ASPERMONT 1219 PM CST SUN NOV 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... WEST TO NORTHWEST OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. SOME AREAS OF BLOWING DUST CAN ALSO BE EXPECTED TO REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES...PARTICULARLY NEAR OPEN FIELDS. DRIVING WILL BE MORE DIFFICULT THIS AFTERNOON...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF VENTURING ONTO ROADWAYS. $$
000 WWUS74 KLUB 272110 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CST SUN NOV 27 2005 TXZ033>037-039>042-280000- /O.CAN.KLUB.HW.W.0001.000000T0000Z-051128T0000Z/ /O.EXA.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 310 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED SOME SINCE PEAKING EARLIER THIS AFTERNOON. HOWEVER WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH SOME GUSTS AROUND 50 MPH ARE EXPECTED TO CONTINUE THROUGH 6 PM. WINDS ARE THEN EXPECTED TO SLOWLY DECREASE THROUGH THE EVENING HOURS. WINDS OF THESE EXPECTED WIND SPEEDS WILL CONTINUE TO MAKE DRIVING MORE DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF VENTURING ONTO ROADWAYS. $$ TXZ027>031-272215- /O.CAN.KLUB.HW.W.0001.000000T0000Z-051128T0000Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS 310 PM CST SUN NOV 27 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED TO 20 TO 30 MPH WITH SOME HIGHER GUSTS AND ARE EXPECTED TO DECREASE FURTHER DURING THE EVENING HOURS. $$ TXZ021>026-032-272215- /O.CAN.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... PADUCAH 310 PM CST SUN NOV 27 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO 20 TO 30 MPH WITH SOME HIGHER GUSTS AND ARE EXPECTED TO DECREASE FURTHER DURING THE EVENING HOURS. $$ TXZ038-043-044-280000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 310 PM CST SUN NOV 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE UNTIL AROUND 6 PM. WINDS ARE THEN EXPECTED TO SLOWLY DECREASE DURING THE EVENING HOURS. THROUGH 6 PM DRIVING WILL REMAIN DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF VENTURING ONTO ROADWAYS. $$
000 WWUS74 KLUB 312049 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 249 PM CST SAT DEC 31 2005 TXZ026-032-037>044-010500- /O.CON.KLUB.WI.Y.0001.060101T1500Z-060102T0000Z/ CHILDRESS-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 249 PM CST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... WEST TO NORTHWESTERLY WINDS WILL INCREASE TO 30 TO 35 MPH BY MIDDAY SUNDAY. GUSTS WILL APPROACH 50 MPH. THESE WINDS WILL DIMINISH BY SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>025-027>031-033>036-010500- /O.CON.KLUB.HW.A.0001.060101T1500Z-060102T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS 249 PM CST SAT DEC 31 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE BY MIDDAY SUNDAY. GUSTS WILL APPROACH 60 MPH IN A FEW LOCATIONS. THESE VERY STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS FOR AREAS ON THE CAPROCK...AND GENERALLY NORTH OF LUBBOCK. WINDS WILL DIMINISH BY SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Nov 27, 4:10 AM CST, 47 minutes earlier.
Area forecast discussion, Nov 27, 4:10 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 410 AM CST SUN NOV 27 2005 .SHORT TERM... ALL SYSTEMS GO FOR HIGH WIND EVENT ACROSS THE AREA TODAY. POTENT UPPER LOW WILL MOVE OUT OF THE CENTRAL ROCKIES TODAY. LATEST NAM AND GFS IN DECENT AGREEMENT SHOWING NEARLY VERTICALLY-STACKED LOW TO SWING SE ACROSS WESTERN KANSAS AND THE PANHANDLES TODAY AND THEN BACK NE INTO THE CENTRAL PLAINS/MISSOURI VALLEY TONIGHT. TIGHT HEIGHT GRADIENTS TO THE SOUTH AND WEST OF THE LOW HAVE PRODUCED A VERY STRONG 150+KT UPPER LEVEL JET THAT WILL MOVE FROM EASTERN NM ACROSS WEST TEXAS TODAY. REGIONAL OBS ALREADY SHOWING 110 KTS AT 500 MB ON THE WHITE SANDS PROFILER AND AT 1 AM CST THE RAWS STATION IN THE GUADALUPE MTNS REPORTED SUSTAINED WINDS AT 57 MPH GUSTING TO 100 MPH. MOS GUIDANCE FOR LBB AND NAM/GFS OUTPUT APPLIED TO LOCAL HIGH WIND CRITERIA SUPPORT SUSTAINED WIND SPEEDS OF 40-45 MPH ACROSS MUCH OF THE SPLNS BY MID-LATE MORNING. BEST LOCATION FOR THE STRONGEST WINDS APPEAR TO BE ON THE CAPROCK SOUTH OF A LINE FROM APPROX MULESHOE TO PLAINVIEW. THIS EXCLUDES THE COUNTIES OF THE SRN PANHANDLE WHERE THE PROGGED 700 AND 850MB WINDS ARE LOWER. THUS WE HAVE OPTED TO UPGRADE THE WIND ADVSY TO A HIGH WIND WARNING FOR THE AREA WITH THE STRONGEST WINDS TODAY...WITH A WIND ADVSY FOR THE REMAINDER OF THE CWA. HAVE MADE SOME EDITS TO THE GRIDS TO RAMP UP THE WINDS QUICKLY AFTER SUNRISE...AS THE MID-LVL WIND MAX WILL ALREADY BE OVER THE AREA AND MIXING SHOULD QUICKLY TRANSPORT THE STRONGER WINDS TO THE SFC. GIVEN THE TIME OF YEAR AND THE VERY DRY CONDITIONS...WE ARE ALSO EXPECTING AREAS OF BLOWING DUST WITH THIS EVENT. AS THE SFC LOW TRACKS EASTWARD TODAY...A COLD FRONT WILL MOVE IN TO THE SRN PANHANDLES DURING THE MORNING HOURS. IT APPEARS THAT THERE MAY BE ENOUGH MOISTURE WRAPPING AROUND THE BACKSIDE OF THE LOW COUPLED WITH THE FRONTAL LIFT AND STEEP MID-LVL LAPSE RATES TO PRODUCE SOME RAIN SHOWERS. HAVE ADJUSTED POPS UPWARDS ACROSS THE SRN PANHANDLES AND BROUGHT MENTION OF ISOLD SHOWERS SLIGHTLY SOUTH...INTO THE NRN SPLNS. ONE CAVEAT FOR THE WIND SPEED FCST UP IN THE SRN PANHANDLE WILL BE THE POTENTIAL FOR THE SHOWERS TO ENHANCE THE MIXING OF STRONGER WINDS TO THE SFC IN DOWNDRAFTS. AS THE MID-LVL WIND MAX MOVES EAST EXPECT WINDS TO SLOWLY DIMINISH FROM W-E DURING THE AFTERNOON. AND WITH THE LOSS OF DIURNAL MIXING WIND SHOULD DROP BELOW ADVSY CRITERIA BY AROUND 6 PM/0Z. LOW TEMPS TONIGHT WILL BE COLDER BEHIND THE FRONT AS COOLER AND DRIER AIR ADVECT IN UNDER MOSTLY CLEAR SKIES. .LONG TERM... ONLY MINOR TWEAKS WERE REQUIRED TO THE LONG TERM GRIDS/FORECAST. BY 12Z MONDAY THE POTENT MID/UPPER LEVEL LOW WILL BE EJECTING NORTHEASTWARD OVER THE MID WESTERN U.S. THIS WILL LEAVE THE FA UNDER INCREASING NORTHWESTERLY FLOW ALOFT...AND COOL PACIFIC RIDGING WILL BE BUILDING INTO THE AREA IN THE WAKE OF THE ASSOCIATED FRONTAL BOUNDARY. THIS SHOULD RESULT IN AFTERNOON TEMPERATURES SLIGHTLY BELOW SEASONAL NORMS AND NORTHWESTERLY SURFACE WINDS UNDER MOSTLY CLEAR SKIES. MILD/DRY WEATHER PATTERN WILL CONTINUE THROUGH THE REMAINDER OF THE EXTENDED AS LOW AMPLITUDE MID LEVEL RIDGING BUILDS OVER THE WEST AND MAINTAINS BROAD/MODERATE NORTHWESTERLY FLOW ALOFT OVER MUCH OF THE PLAINS STATES. A SERIES OF SHORTWAVE TROUGHS WILL DEEPEN THE MEAN TROUGH OVER THE EASTERN U.S. AND EVENTUALLY CARVE OUT A SIGNIFICANT MID/UPPER LEVEL VORTEX OVER THE GREAT LAKES BY THE SECOND HALF OF THE WORK WEEK. WITH MID LEVEL HEIGHTS CONCURRENTLY RISING OVER THE PAC NORTHWEST...A COLD AIRMASS WITH ORIGINS OVER SOUTHWESTERN CANADA WILL BE DISPLACED SOUTH ALONG THE FRONT RANGE. THE ASSOCIATED FRONT LIKELY WILL PASS MUCH OF WEST TEXAS DURING THE LATE WEDNESDAY/EARLY THURSDAY TIMEFRAME AS A 1035MB HIGH SETTLES INTO THE NORTHERN/ CENTRAL PLAINS. HAVE ADJUSTED GRIDS TO REFLECT THIS EARLIER FROPA AND CONTINUED A COOLING TREND AS TEMPS AGAIN DROP TO BELOW SEASONAL AVERAGES LATE IN THE WEEK. && .FIRE WEATHER... SOLUTIONS HAVE TRENDED TOWARD SLIGHTLY COOLER TEMPERATURES/HIGHER RELATIVE HUMIDITIES UNDER LOWER HEIGHTS AND WITH SOUTHWARD INFRINGING COLD FRONT/COLD AIR ADVECTION. AREAL EXTENT OF CRITICAL FIRE WEATHER HEADLINES WILL BE REDUCED. WILL UPGRADE TO A RED FLAG WARNING FOR THIS AFTERNOON OVER THE SOUTHWESTERN CORNER OF THE FA. 20 FOOT WINDS WILL EASILY MEET THE REQUIRED 20 MPH SUSTAINED CRITERIA. MODELS DEPICT A WELL-DEFINED SURFACE DRY POCKET /DEWPOINTS 0 TO 10 DEGREES F/ ADVECTING OUT OF THE NEW MEXICO PLAINS OVER THE SOUTHWESTERN ZONES THIS AFTERNOON. VERY DRY AIR WILL TRANSLATE SOUTH IN A NARROW ZONE JUST AHEAD OF THE APPROACHING FRONTAL BOUNDARY. THE FAR SOUTHWEST COUNTIES STAND THE BEST CHANCE OF EXPERIENCING CRITICAL FIRE WEATHER CRITERIA /INCLUDING RELATIVE HUMIDITIES LESS THAN 15 PERCENT/ FOR THE REQUIRED 3 HOURS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 21 50 19 / 20 0 0 0 TULIA 52 24 51 20 / 20 10 0 0 PLAINVIEW 55 26 53 23 / 10 0 0 0 LEVELLAND 56 26 53 22 / 0 0 0 0 LUBBOCK 55 27 54 25 / 0 0 0 0 BROWNFIELD 58 27 54 23 / 0 0 0 0 CHILDRESS 58 35 53 29 / 10 10 0 0 SPUR 63 32 55 27 / 0 0 0 0 ASPERMONT 69 36 58 30 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...COCHRAN...CROSBY...DICKENS...FLOYD... GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...MOTLEY... TERRY...AND YOAKUM. RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING ZONES: COCHRAN...HOCKLEY...LYNN...TERRY...AND YOAKUM. WIND ADVISORY FROM 9 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING ZONES: BRISCOE...CASTRO...CHILDRESS...COTTLE...HALL...KENT... KING...PARMER...STONEWALL...AND SWISHER. && 33/20
Hazardous weather outlook, Nov 26, 7:05 PM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 705 PM CST SAT NOV 26 2005 TXZ021>044-280105- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 705 PM CST SAT NOV 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT AND SUNDAY WESTERLY WINDS WILL INCREASE TO SPEEDS BETWEEN 25 AND 35 MPH SUNDAY OVER MOST OF THE WEST TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND THE ROLLING PLAINS. GUSTS UP TO 55 MPH ALSO WILL BE POSSIBLE. THESE WINDS WILL RESULT IN WIDESPREAD BLOWING DUST OVER MUCH OF THE OUTLOOK AREA. THESE HIGH WINDS WILL REDUCE VISIBILITIES TO LOCALLY LESS THAN ONE MILE...ESPECIALLY NEAR PLOWED FIELDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HAZARDOUS WEATHER IS NOT ANTICIPATED SUNDAY NIGHT THROUGH FRIDAY.
Nearby
High Wind Warnings in Texas, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.